Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2018, 4:29 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 19, 2018, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KTSA 192129
SVRTSA
OKC035-041-115-192230-
/O.NEW.KTSA.SV.W.0255.180819T2129Z-180819T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
429 PM CDT SUN AUG 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Craig County in northeastern Oklahoma...
Northern Delaware County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
* Until 530 PM CDT.
* At 429 PM CDT, severe thunderstorms were located along a line
extending from near Picher to 3 miles northwest of Cherokee State
Park, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Baxter Springs...
Grove... Commerce...
Fairland... Afton...
Quapaw... Bernice...
Ketchum... Wyandotte...
Treece... Picher...
Honey Creek State Park... Bernice State Park...
Cleora... Narcissa...
Ottawa... Dodge...
Cayuga... Peoria...
This includes Interstate 44 between mile markers 289 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.
LAT...LON 3653 9462 3650 9500 3651 9501 3651 9516
3652 9516 3700 9486 3700 9462
TIME...MOT...LOC 2129Z 253DEG 20KT 3699 9480 3653 9510
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
032 WWUS54 KTSA 192212 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 512 PM CDT SUN AUG 19 2018 OKC035-192222- /O.CAN.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/ Craig OK- 512 PM CDT SUN AUG 19 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area therefore the warning has been cancelled. A Tornado Watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462 TIME...MOT...LOC 2212Z 252DEG 39KT 3695 9468 3662 9469 $$ OKC041-115-192230- /O.CON.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/ Delaware OK-Ottawa OK- 512 PM CDT SUN AUG 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN DELAWARE AND EASTERN OTTAWA COUNTIES... At 512 PM CDT, severe thunderstorms were located along a line extending from 5 miles southeast of Baxter Springs to 4 miles northeast of Grove, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Grove... Wyandotte... Honey Creek State Park... Dodge... Cayuga... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 314 and 324. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. These storms may cause serious injury and significant property damage. && A Tornado Watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462 TIME...MOT...LOC 2212Z 252DEG 39KT 3695 9468 3662 9469 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
731
WWUS54 KTSA 192227
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT SUN AUG 19 2018
OKC041-115-192236-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/
Delaware OK-Ottawa OK-
527 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
EASTERN OTTAWA COUNTIES WILL EXPIRE AT 530 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.
LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462
TIME...MOT...LOC 2226Z 253DEG 20KT 3697 9459 3664 9460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:32 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 19, 3:32 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 332 PM CDT Sun Aug 19 2018 .DISCUSSION... Forecast concerns are convective potential and severity mainly over the next 12 hours. Rain/storm chances toward the middle of the week are another item of mention. An anomalously strong upper trough for this time of year is shifting into the Plains this afternoon. A lead wave is shifting across OK/KS this afternoon, and its surface reflection is slowly deepening over south central KS. A cold front is developing to the southwest of the low across western OK. Ahead of the cold front, a low level convergent zone or wind shift is supporting a band of non severe showers and storms in the Tulsa area and points northeast. A pseudo-warm front was laid out east-west across NW AR back into NE OK ahead of the low level wind shift. CAM guidance is aggressive in developing the ongoing band of convection with time and is now suggesting a quick evolution from cellular convection to bowing line segments as it approaches or moves into NW AR. Given favorable shear profiles in the base of the upper trough, there is potential for supercells with a hail/wind and isolated tornado threat initially, evolving quickly into a potential qlcs event with short-lived tornadoes. The band of storms should shift quickly east of the region by 03Z. There will be some potential for showers and isolated storms as the main upper low slides across the Ozarks on Monday. However, the bulk of the stronger storm activity along a secondary and stronger cold front during the afternoon is expected to be well to the east and south of the forecast area. Models continue to suggest that there will be a window of shower and storm chances toward midweek in a zone of favorable warm advection in between the advancing upper ridge and departing upper trough to our east. Instability will be meager with the good moisture shunted well to our south and east, so this will probably not be a big deal. After being below normal this weekend into much of next week, a fairly quick warm up and dry out is expected to close out the week as mid level heights rise over the region. Mid level ridging is expected to persist thru next weekend and into the following week, suggesting that more typical summer time weather is not done yet folks. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 68 84 65 86 / 20 10 0 0 FSM 72 85 68 87 / 60 10 0 0 MLC 71 85 66 86 / 30 10 0 0 BVO 67 83 62 84 / 20 10 0 0 FYV 68 81 63 81 / 60 20 10 10 BYV 68 81 64 82 / 60 30 10 10 MKO 69 84 65 85 / 30 10 0 0 MIO 67 81 64 82 / 50 20 0 0 F10 69 85 65 86 / 20 10 0 0 HHW 73 89 68 90 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Aug 19, 3:00 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 300 PM CDT Sun Aug 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 300 PM CDT Sun Aug 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma into western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma into western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A broken line of thunderstorms are starting to develop along an approaching frontal boundary across northeast Oklahoma. Storms may evolve into a strong to severe QLCS as the convective line shifts into northwest Arkansas by late afternoon or early evening. The main threat with these storms will be damaging downburst winds and a few brief tornadoes. The storms are expected to shift east of the area by mid evening with the severe threat diminishing. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into Monday across far eastern Oklahoma and northwest Arkansas. Additional thunderstorm chances will exist late Wednesday night and Thursday morning as an upper level disturbance moves across the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 19, 10:52 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD JENKS 36.02N 95.97W
08/19/2018 TULSA OK PUBLIC
FLOODING AT MORRIS PARK ON 121ST JUST EAST OF HIGHWAY 75.
&&
JDSSpecial weather statement, Aug 19, 3:42 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 PM CDT SUN AUG 19 2018
OKZ069-072-074-192130-
Haskell OK-Adair OK-Sequoyah OK-
342 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH AND SOUTHWESTERN ADAIR COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Vian to 2 miles south of Tamaha.
Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Stilwell...
Vian... Marble City...
Tamaha... Brushy Lake State Park...
Brushy... Adair State Park...
Bunch... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 295 and
311.
LAT...LON 3590 9456 3543 9471 3532 9503 3556 9498
3564 9488 3564 9481 3570 9481
TIME...MOT...LOC 2041Z 230DEG 26KT 3554 9494 3536 9500The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:45 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Aug 18, 11:04 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Aug 18, 11:31 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Aug 19, 5:40 AM CDT | Special Weather Statement | TSA | Creek | 50 min |
| Aug 19, 6:29 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 31 min |
| Aug 19, 6:51 AM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okfuskee, Okmulgee, Osage and 4 more | 3 hr |
| Aug 19, 7:00 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 45 min |
| Aug 19, 7:33 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes, Rogers, Wagoner | 42 min |
| Aug 19, 8:02 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa and 2 more | 118 min |
| Aug 19, 8:07 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes | 38 min |
| Aug 19, 8:31 AM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Aug 19, 8:33 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 42 min |
| Aug 19, 9:10 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Aug 19, 11:26 AM CDT | Areal Flood Warning | TSA | Tulsa | 3 hr |
| Aug 19, 3:42 PM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Aug 19, 3:46 PM CDT | Tornado Warning | TSA | Mayes | 44 min |
| Aug 19, 4:03 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 42 min |
| Aug 19, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.